Alert archive / Oklahoma / Flash Flood Watches in 2009

Flash Flood Watch 13, NWS Tulsa, OK

December 22, 20095 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at Dec 22, 2009, 8:04 PM CST for 5 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 23, 2009, 3:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2009, 8:04 PM CST (02:04 UTC)
In effect from
Dec 23, 2009, 3:00 PM CST
Expired
Dec 24, 2009, 6:00 AM CST
In force
15 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KTSA 230204
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
804 PM CST TUE DEC 22 2009


ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-231100-
/O.NEW.KTSA.FF.A.0013.091223T2100Z-091224T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU
804 PM CST TUE DEC 22 2009

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA...
 INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...
 CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND 
 WASHINGTON. IN OKLAHOMA...ADAIR...CHOCTAW...HASKELL...
 LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH.

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING

* WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS OF
  3 TO 5 INCHES...WILL BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND
  NORTHWEST AND WEST CENTRAL ARKANSAS LATE WEDNESDAY AFTERNOON AND
  INTO THURSDAY MORNING AS A STRONG LOW PRESSURE SYSTEM AFFECTS
  THE REGION. AN ABNORMALLY MOIST ATMOSPHERE FOR THE END OF
  DECEMBER WILL BE IN PLACE AS A COLD FRONT MOVES INTO THE AREA.
  SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG AND AHEAD OF THE
  FRONT WILL BE EFFICIENT RAIN PRODUCERS AND INTENSE RAINFALL
  RATES...WHICH CAN LEAD TO FLASH FLOODING...WILL BE POSSIBLE.

* THE HEAVIEST RAINFALL IS LIKELY TO OCCUR DURING THE NIGHT. IT
  IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE
  ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
  MOST SPORT UTILITY VEHICLES AND PICKUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH
AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH
FLOODING IS OBSERVED OR IF A WARNING IS ISSUED.

&&

$$
4 follow-up statements
000 
WGUS64 KTSA 230956
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
356 AM CST WED DEC 23 2009

ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-231800-
/O.EXT.KTSA.FF.A.0013.091223T2100Z-091224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU
356 AM CST WED DEC 23 2009

...FLASH FLOOD WATCH NOW IN EFFECT FROM 3 PM CST THIS AFTERNOON
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
 AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
 MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...
 CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND 
 SEQUOYAH.

* FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT

* WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS 
 OF 3 TO 5 INCHES...WILL BE POSSIBLE ACROSS FAR EASTERN 
 OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE 
 WEDNESDAY AFTERNOON AND INTO TONIGHT AS A STRONG LOW 
 PRESSURE SYSTEM AFFECTS THE REGION. AN ABNORMALLY MOIST 
 ATMOSPHERE FOR THE END OF DECEMBER WILL BE IN PLACE AS A COLD 
 FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS THAT 
 DEVELOP ALONG AND AHEAD OF THE FRONT WILL BE EFFICIENT RAIN 
 PRODUCERS AND INTENSE RAINFALL RATES...WHICH CAN LEAD TO FLASH 
 FLOODING...WILL BE POSSIBLE. 

* THE HEAVIEST RAINFALL IS LIKELY TO OCCUR DURING THE NIGHT. IT 
 IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE 
 ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY 
 MOST SPORT UTILITY VEHICLES AND PICKUPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

&&

$$
000 
WGUS64 KTSA 231743
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CST WED DEC 23 2009

ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-240145-
/O.CON.KTSA.FF.A.0013.091223T2100Z-091224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU
1143 AM CST WED DEC 23 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM CST THIS
AFTERNOON THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
 AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
 MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...
 CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND 
 SEQUOYAH.

* FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT

* WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS 
 OF 3 TO 5 INCHES...WILL BE POSSIBLE ACROSS FAR EASTERN 
 OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE 
 WEDNESDAY AFTERNOON AND INTO TONIGHT AS A STRONG LOW PRESSURE 
 SYSTEM AFFECTS THE REGION. AN ABNORMALLY MOIST ATMOSPHERE FOR 
 THE END OF DECEMBER WILL BE IN PLACE AS A COLD FRONT MOVES 
 INTO THE AREA. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG 
 AND AHEAD OF THE FRONT WILL BE EFFICIENT RAIN PRODUCERS AND 
 INTENSE RAINFALL RATES...WHICH CAN LEAD TO FLASH FLOODING...
 WILL BE POSSIBLE. 

* THE HEAVIEST RAINFALL IS LIKELY TO OCCUR DURING THE NIGHT. IT 
 IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE 
 ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY 
 MOST SPORT UTILITY VEHICLES AND PICKUPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

&&

$$
000 
WGUS64 KTSA 232140
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
340 PM CST WED DEC 23 2009

ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-240545-
/O.CON.KTSA.FF.A.0013.000000T0000Z-091224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU
340 PM CST WED DEC 23 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
  MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...
  CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND 
  SEQUOYAH.

* THROUGH LATE TONIGHT

* WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AREAS OF
  3 TO 5 INCHES...REMAIN POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND
  NORTHWEST AND WEST CENTRAL ARKANSAS THROUGH TONIGHT AS A
  STRONG LOW PRESSURE SYSTEM AFFECTS THE REGION. AN ABNORMALLY
  MOIST ATMOSPHERE FOR THE END OF DECEMBER IS IN PLACE AS A COLD
  FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT. SHOWERS AND
  THUNDERSTORMS THAT CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
  FRONT WILL BE EFFICIENT RAIN PRODUCERS AND INTENSE RAINFALL
  RATES...WHICH CAN LEAD TO FLASH FLOODING... WILL BE POSSIBLE.

* THE HEAVIEST RAINFALL IS LIKELY TO OCCUR AFTER SUNSET. IT 
  IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE 
  ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY 
  MOST SPORT UTILITY VEHICLES AND PICKUPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS TO RISE. MOTORISTS SHOULD NOT DRIVE
THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$
000 
WGUS64 KTSA 240309
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST WED DEC 23 2009

ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-241115-
/O.CON.KTSA.FF.A.0013.000000T0000Z-091224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU
909 PM CST WED DEC 23 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
 AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
 MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...
 CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND 
 SEQUOYAH.

* UNTIL 6 AM CST THURSDAY

* RAINFALL TOTALS SO FAR THIS EVENING BEEN LESS THAN ONE INCH
  ACROSS THE WATCH AREA. HOWEVER...WIDESPREAD 1 TO 2 INCH RAINFALL
  AMOUNTS...WITH ISOLATED AREAS OF 3 TO 5 INCHES...ARE STILL
  POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST
  CENTRAL ARKANSAS THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM
  AFFECTS THE REGION. SHOWERS AND THUNDERSTORMS WILL CONTINUE
  ALONG AND AHEAD OF THE FRONT OVERNIGHT AND THESE STORMS WILL BE
  EFFICIENT RAIN PRODUCERS. INTENSE RAINFALL RATES...WHICH CAN
  LEAD TO FLASH FLOODING...WILL BE POSSIBLE.

* IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE
  ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
  MOST SPORT UTILITY VEHICLES AND PICKUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF
FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. MOTORISTS SHOULD
NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE
TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Dec 22, 5:18 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Dec 22, 5:18 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST TUE DEC 22 2009

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MVFR CIGS IN STRATUS DECK WILL GRADUALLY DETERIORATE
TO IFR/LIFR CONDITIONS AFTER 04Z AS LOW-LEVEL MOISTURE
CONTINUES TO STREAM NORTH. DRIZZLE...SHOWERS AND AREAS
OF FOG WILL REDUCE VISIBILITIES BELOW 3 MILES AT TIMES
OVERNIGHT...WITH INCREASING CHANCES OF THUNDERSTORMS
TOWARD DAYBREAK. EXPECT VFR/MVFR CONDITIONS TO PERSIST
DURING THE DAY...ALONG WITH AREAS OF SHOWERS AND A FEW
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 353 PM CST TUE DEC 22 2009/

DISCUSSION...
VERY DIFFICULT FORECAST OVER THE NEXT FEW DAYS AS THE UPPER
TROUGH DIGGING DOWN THE WEST COAST BOTTOMS OUT AND MOVES TOWARDS
THE SOUTHERN PLAINS. ABUNDANT LOW LEVEL MOISTURE OFF THE GULF
OF MEXICO WILL INTERACT WITH THE APPROACHING MID LEVEL TROUGH
ALONG WITH VERY STEEP LAPSE RATES TO PRODUCE WIDESPREAD SHOWERS
AND THUNDERSTORMS. AS THE MID LEVEL SYSTEM APPROACHES TUESDAY...
THERE IS A CHANCE OF SEVERE WEATHER FOR THE ENTIRE FORECAST AREA.
THIS INCLUDES THE POSSIBILITY OF HAIL...STRONG DOWNBURST WINDS AND
EVEN THE POSSIBILITY OF AN ISOLATED TORNADO ACROSS THE REGION WITH
SLIGHTLY BETTER CHANCES IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS. RAINFALL AMOUNTS ALSO COULD BE QUITE HEAVY WITH
WIDESPREAD AMOUNTS IN THE 1 TO 3 INCH RANGE POSSIBLE IN SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.

A TRAILING COLD FRONT WILL MOVE ACROSS THE AREA...STARTING BEFORE
DAYBREAK ON THURSDAY. COLDER AIR MOVING IN BEHIND THE COLD FRONT
WILL TAKE SOME TIME TO SWITCH THE RAIN OVER TO SNOW BUT BY MID
DAY...SNOW WILL BECOME LIKELY IN NORTHEAST OKLAHOMA AND POSSIBLE
IN NORTHWEST ARKANSAS BY LATE AFTERNOON. THE PRECIPITATION SHOULD
BE EITHER MIXED WITH SNOW OR CHANGED OVER TO ALL SNOW AS IT ENDS
FROM THE SOUTHWEST THURSDAY NIGHT WITH MAINLY FLURRIES STILL
POSSIBLE IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY.
DUE TO THE WARM AND WET SURFACES...ANY SNOW WILL INITIALLY MELT
AS IT FALLS. HOWEVER...1 TO 2 INCHES OF ACCUMULATION ARE POSSIBLE
ALONG AND NORTH OF HIGHWAY 412 ON ELEVATED SURFACES. BRIDGES AND
OVERPASSES WILL BECOME SLICK AND SOME ICE/SNOW ON ROADWAYS IS POSSIBLE.

THERE STILL REMAINS SOME UNCERTAINTY IN THE EXACT TRACK OF THIS STORM
SYSTEM AND LATER FORECASTS NEED TO BE MONITORED FOR ANY CHANGES.

EXTENDED PORTIONS ALSO POSE A PROBLEM AS ANOTHER STRONG SYSTEM IS
FORECAST TO MOVE ACROSS THE REGION EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  64  37  40 /  80  80 100  40
FSM   51  64  48  48 /  90  90 100  70
MLC   56  66  42  44 /  60  60  90  30
BVO   47  63  35  38 /  80  80  90  60
FYV   50  62  45  46 /  80  90 100  70
BYV   48  62  46  51 /  90  90  90  70
MKO   53  66  38  39 /  80  70 100  30
MIO   50  64  37  41 /  80  90 100  70
F10   54  66  39  41 /  70  60  90  30
HHW   57  67  50  50 /  60  70  90  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...18
Hazardous weather outlook, Dec 22, 5:00 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST TUE DEC 22 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST TUE DEC 22 2009

...STRONG STORM SYSTEM WILL AFFECT THE AREA TONIGHT THROUGH
CHRISTMAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF I-44.
	ONSET...AFTER 10 PM.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING AND
INCREASE THROUGH THE EARLY MORNING HOURS. A FEW STRONG TO SEVERE
ELEVATED THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE
POSSIBLE AS THE LOW LEVEL JET STRENGTHENS AND MOISTURE CONTINUES
TO INCREASE THROUGH THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
CHRISTMAS DAY...HIGH WIND POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FORECAST FOR A STRONG STORM SYSTEM TO IMPACT THE AREA
WEDNESDAY THROUGH FRIDAY CONTINUES. THUNDERSTORMS WILL BE ONGOING
EARLY WEDNESDAY MORNING...BEFORE SHIFTING FURTHER EAST BY
EARLY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE LIKELY TO FORM BY
WEDNESDAY AFTERNOON ALONG AN ADVANCING COLD FRONT...WITH THESE
STORMS IMPACTING ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH THE EVENING HOURS. INCREASING SURFACE BASED INSTABILITY
ACROSS SOUTHEAST OKLAHOMA INDICATES THE THREAT OF ALL MODES OF
SEVERE WEATHER WILL BE POSSIBLE SOUTH OF I-40...INCLUDING THE CHANCE
FOR A TORNADO. LARGE HAIL AND DAMAGING WINDS REMAIN THE
PRIMARY IMPACT TO THE NORTH WHERE STORMS SHOULD REMAIN MORE
ELEVATED. HEAVY RAINFALL ALSO APPEARS LIKELY ESPECIALLY OVER FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEFORE THIS ROUND OF
STORMS MOVES EAST OF THE FORECAST AREA BY LATE WEDNESDAY NIGHT.

THE ATTENTION WILL THEN FOCUS ON THE MUCH COLDER TEMPERATURES
FOLLOWING THE COLD FRONT...AND THE POTENTIAL FOR SNOW DEVELOPING
OVER PARTS OF THE AREA BY THURSDAY AFTERNOON. AT THIS TIME...
FORECAST MODELS INDICATE A SECONDARY UPPER LEVEL SYSTEM WILL LIFT
NORTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY
AFTERNOON WITH INCREASING PRECIPITATION. BY THIS TIME THE AIRMASS
WILL LIKELY BE COLD ENOUGH FOR A TRANSITION TO SNOW. THE BEST
CHANCE OF ACCUMULATING SNOWFALL APPEARS TO BE FOCUSED ON NORTHEAST
OKLAHOMA AND MUCH OF NORTHWEST ARKANSAS...THOUGH THERE IS A CHANCE
FOR SNOW ACROSS THE ENTIRE AREA. WHILE ACCUMULATIONS AS THIS TIME
APPEAR TO LIGHT...NARROW BANDS OF HEAVIER SNOWFALL COULD BE
POSSIBLE. THE TRACK OF THE STORM SYSTEM ACROSS THE AREA WILL HAVE
A LARGE IMPACT ON THE SNOWFALL POTENTIAL...AND LATER FORECASTS
WILL CONTINUALLY UPDATE SNOW AMOUNTS AND PLACEMENT.

STRONG NORTHWESTERLY WINDS WILL DEVELOP ON THURSDAY AND PERSIST
INTO SATURDAY AS THE STRONG STORM MOVES SLOWLY NORTHWARD INTO THE
UPPER MIDWEST.  THIS COULD RESULT IN DANGEROUS WIND CHILLS EARLY
CHRISTMAS MORNING.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER OPERATIONS SHOULD BE ANTICIPATED WEDNESDAY...
AND CONSIDER POSSIBLE TRAVEL IMPACTS FOR THURSDAY INTO FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Dec 22, 2:48 PM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CST TUE DEC 22 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
248 PM CST TUE DEC 22 2009

...MAJOR STORM SYSTEM TO IMPACT EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS WEDNESDAY AND THURSDAY...

A MAJOR STORM IS ORGANIZING OVER THE SOUTHWESTERN UNITED STATES
THIS TUESDAY AFTERNOON. THIS STORM WILL APPROACH THE SOUTHERN
PLAINS WEDNESDAY AND EXIT THE AREA THURSDAY NIGHT. A VARIETY OF
SIGNIFICANT WEATHER WILL AFFECT PORTIONS OF EASTERN OKLAHOMA AND
NORTHWESTERN ARKANSAS DURING THIS PERIOD.

WARM AND MOIST AIR IS BEING TRANSPORTED NORTHWARD AHEAD OF THIS
STORM SYSTEM ACROSS THE SOUTHERN PLAINS AND OZARKS. AS THIS SYSTEM
MOVES INTO THE SOUTHERN PLAINS ON WEDNESDAY...A COLD FRONT
CURRENTLY LOCATED ACROSS SOUTHEASTERN KANSAS AND NORTHWESTERN
OKLAHOMA WILL MOVE SOUTHWARD INTO EASTERN OKLAHOMA. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT AND
WEDNESDAY MORNING AHEAD OF THIS FRONT. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL. THE ATMOSPHERE IS EXPECTED TO
BECOME INCREASINGLY UNSTABLE DURING THE DAY WEDNESDAY AS LOW LEVEL
MOISTURE CONTINUES TO GET DRAWN NORTHWARD FROM THE GULF OF MEXICO
AND AS THE UPPER LEVEL STORM SYSTEM APPROACHES. THUNDERSTORMS WITH
THE POTENTIAL FOR LARGE HAIL...DAMAGING DOWNBURST WIND...AND
TORNADOES ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. THE SEVERE WEATHER POTENTIAL APPEARS TO BE GREATEST SOUTH
OF I-40 AT THIS TIME. HEAVY RAINFALL IS ALSO POSSIBLE WITH 1 TO 3
INCHES EXPECTED TO THE EAST OF HIGHWAY 69 WITH LOCAL AMOUNTS OF 3
TO 5 INCHES POSSIBLE OVER WESTERN ARKANSAS. FLASH FLOODING IS
LIKELY IF THESE RAINFALL AMOUNTS ARE REALIZED.

COLD AIR WILL FILTER INTO EASTERN OKLAHOMA EARLY THURSDAY AND THIS
WILL BEGIN TO TURN THE RAIN TO SNOW WEST OF HIGHWAY 75 AND NORTH
OF I-40. THE AIR WILL BE COLD ENOUGH TO SUPPORT SNOW BY THURSDAY
EVENING ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT
THIS TIME AND BASED ON THE CURRENT EXPECTED TRACK OF THE
STORM...1 TO 3 INCHES OF SNOW ARE POSSIBLE NORTH OF HIGHWAY 412
BEFORE THE SNOW TAPERS OFF LATE THURSDAY NIGHT. HEAVIER SNOW IS
LIKELY TO THE NORTH ACROSS EASTERN KANSAS. THE STORM WILL BE
ACCOMPANIED BY STRONG NORTHWESTERLY WIND AND THIS WIND COMBINED
WITH TEMPERATURES IN THE TEENS AND 20S WILL PRODUCE WIND CHILL
VALUES IN THE SINGLE DIGITS ACROSS MUCH OF NORTHEASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THURSDAY NIGHT AND FRIDAY NIGHT. WIND CHILL
VALUES WILL BE IN THE TEENS AND 20S DURING THE DAYTIME FRIDAY AND
SATURDAY.

THIS WEATHER SYSTEM IS VERY COMPLICATED AND ONLY A SLIGHT
DIFFERENCE IN ITS TRACK ACROSS OUR AREA WILL RESULT IN
SIGNIFICANT DIFFERENCES IN ITS IMPACTS. THUS...STAYING ABREAST OF
UPDATED FORECASTS AND POSSIBLE WATCHES AND WARNINGS...WHICH WILL
LIKELY BE ISSUED FOR PORTIONS OF THE REGION AS EARLY AS WEDNESDAY
MORNING...IS ADVISED FOR THOSE INTERESTED.

MORE DETAILED FORECAST INFORMATION...INCLUDING GRAPHICS...CAN BE
FOUND ON OUR WEBPAGE AT WEATHER.GOV/TULSA

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:11 AM CSTSpecial Weather StatementTSACreek49 min
Dec 23, 3:48 AM CSTSpecial Weather StatementTSATulsa42 min
Dec 23, 4:04 AM CSTWinter Storm WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more24 hr
Dec 23, 10:29 AM CSTSpecial Weather StatementTSAMayes31 min
Dec 23, 1:02 PM CSTSpecial Weather StatementTSACreek28 min
Dec 23, 2:08 PM CSTSpecial Weather StatementTSAPittsburg52 min
Dec 23, 2:31 PM CSTSevere Thunderstorm WarningTSAPittsburg33 min
Dec 23, 2:42 PM CSTSpecial Weather StatementTSAMcIntosh33 min
Dec 23, 2:44 PM CSTSpecial Weather StatementTSANowata31 min
Dec 23, 3:05 PM CSTSpecial Weather StatementTSAPittsburg25 min
Dec 23, 3:27 PM CSTSpecial Weather StatementTSACraig33 min
Dec 23, 3:28 PM CSTSpecial Weather StatementTSAHaskell47 min
Dec 23, 3:41 PM CSTSpecial Weather StatementTSANowata, Rogers49 min
Dec 23, 3:44 PM CSTSpecial Weather StatementTSARogers46 min
Dec 23, 3:55 PM CSTWinter Storm WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more36 hr
Dec 23, 4:24 PM CSTSpecial Weather StatementTSACraig36 min

Nearby

Flash Flood Watches in Oklahoma, 2009Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.